Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 31, 2026, 12:43 AM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 31, 2026, 2:00 AM MST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2026, 12:43 AM MST (07:43 UTC)
- In effect from
- Jan 31, 2026, 2:00 AM MST
- Expired
- Jan 31, 2026, 11:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 4:42 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Jan 31, 4:56 AM MST | NON-TSTM WND GST 60 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Jan 31, 5:12 AM MST | NON-TSTM WND GST 62 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS75 KCYS 310743 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1243 AM MST Sat Jan 31 2026 WYZ110-311800- /O.NEW.KCYS.HW.W.0012.260131T0900Z-260131T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1243 AM MST Sat Jan 31 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Mose
1 follow-up statement
818 WWUS75 KCYS 311736 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1036 AM MST Sat Jan 31 2026 WYZ110-311845- /O.EXP.KCYS.HW.W.0012.000000T0000Z-260131T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1036 AM MST Sat Jan 31 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds will remain elevated but should stay just below high wind criteria for the rest of today. Therefore the High Wind Warning will be allowed to expire. $$ CG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 10:40 PM MST, 2 hours 3 minutes earlier. Its key messages:
- Locally strong gusty winds possible over the wind prone areas of southeast Wyoming late tonight and Saturday morning. Gusts over 50 MPH are expected.
- Mostly quiet weather expected next week, with a cold front pushing through Tuesday and dropping temperatures back into the 40s and 50s.
Area forecast discussion, Jan 30, 10:40 PM MST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1040 PM MST Fri Jan 30 2026 .KEY MESSAGES... - Locally strong gusty winds possible over the wind prone areas of southeast Wyoming late tonight and Saturday morning. Gusts over 50 MPH are expected. - Mostly quiet weather expected next week, with a cold front pushing through Tuesday and dropping temperatures back into the 40s and 50s. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 151 PM MST Fri Jan 30 2026 There is a low pressure system that is moving across the Canadian providences tonight into Saturday. This system will help push the arctic high further east and allow for warmer temperatures to push into the Nebraska Panhandle as the Upper level ridge regains control of the Intermountain West. This afternoon there is some warm air advection moving over the Panhandle increasing the synoptic lift and creating the light stratiform snowfall we are currently seeing across the Nebraska Panhandle. Another front is progged to move across the region allowing for increased chances of light snowfall to continue through the overnight hours across the Panhandle. Accumulations look minuscule to maybe get a light dusting during the overnight hours. The overnight temperatures look to drop into the teens and low twenties across the Panhandle with mid to high twenties across Southeast Wyoming. Due to the mostly cloudy to overcast cloud cover, the overnight temperatures may be warmer than forecast as the low to mid level clouds trap and reflect the longwave radiational waves emitted by the earth's surface at night. Following the front, warm air will gradually push east raising surface temperatures into the 50's for the lower elevations east of I-25 and a little bit cooler of mid to upper 40's west of I-25 in the higher elevations. As the ridge and warmer air really start to push east the subsident flow caused by the ridge will help clear out the sky and the snowfall should end around early to mid morning for most areas in the Panhandle. Overnight temperatures for the overnight period look to fall into the mid to upper twenties for Saturday Night. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 151 PM MST Fri Jan 30 2026 Not many value added changes will be forthcoming this afternoon as the long term period appears to be generally quiet. The period does begin with a highly amplified upper pattern in place characterized by stout upper ridging over the the western CONUS and subsequent downstream troughing over the east. Guidance continues to show high temperatures both Sunday and Monday 10 degrees or more above the climatological average. The ridge will be knocked down for a few days(Tuesday and Wednesday) behind a cold front forecast to move through early Tuesday. The cold front itself is rather non descript and with little moisture to work with, will likely only produce a little light snow in the higher terrain areas. High temperatures across the forecast area on Tuesday and Wednesday will still make it into the 40s to lower 50s in the lower elevations with 20s and 30s in the high country. The upper ridge rebuilds quickly over the four corners behind this front. Heights on Thursday support high temperatures in the 50s and possibly lower 60s the lower elevation areas on Thursday with only slightly cooler readings on Friday as a cold front approaches. While the period does appear to be quiet, the one exception may be Friday with some of the longer range guidance suggesting some strong winds associated with the aforementioned cold front. Impressive H7 jet associated with an upper low diving into the Great Lakes could help generate gusty winds but as we are taking a week out, a wait and see approach will be taken. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1040 PM MST Fri Jan 30 2026 Freezing fog has moved in across southeast Wyoming, impacting KCYS with VLIFR conditions. Expect this to continue over the next several hours with FZFG diminishing around 09Z. Elsewhere, low CIGs of less than 2,000 feet have been plaguing the terminals across the Nebraska panhandle all afternoon and evening. CIGs should begin to lift around 09Z as a system, that brought light snow earlier today, moves out of the area. Thereafter, VFR conditions will return and prevail across all terminals for the remainder of this TAF period. Winds in general will pose little to no threat to aviation operations; however, gusty winds of 20-30 knots ramp up tonight into Saturday morning. This is short-lived as winds will decrease to less than 10 knots across all terminals by 02Z Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Freezing Fog Advisory until 2 AM MST Saturday for WYZ117>119. NE...None. && SHORT TERM...MM LONG TERM...WFOCYS AVIATION...RZ
Hazardous weather outlook, Jan 30, 2:13 PM MST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 213 PM MST Fri Jan 30 2026 WYZ106-110-115>118-312115- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 213 PM MST Fri Jan 30 2026 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Brief strong gusty winds are possible across the southeast Wyoming wind prone areas late tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There is a chance for strong gusty winds Saturday morning across the wind prone areas of southeast Wyoming. Gusts between 50-55 MPH are possible. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>114-119- 312115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-East Laramie County- 213 PM MST Fri Jan 30 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 30, 9:07 PM MST, 3 hours 36 minutes before
Special Weather Statement National Weather Service Cheyenne WY 907 PM MST Fri Jan 30 2026 NEZ054-WYZ117>119-310600- Kimball County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Kimball, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 907 PM MST Fri Jan 30 2026 ...PATCHY DENSE FREEZING FOG THIS EVENING... Areas of freezing fog has developed across portions of southeast Wyoming this evening and is expect for a few more hours. Localized areas are seeing visibility as low as one-quarter mile in dense freezing fog. Allow for extra time if traveling this evening. In addition, slick or icy patches may be found on roads or walkways due to below freezing temperatures.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:00 PM MST | Freezing Fog Advisory | CYS | Albany, Laramie | 3 hr |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.